# SDR UHLA2011042900153

- Difficulty date: April 29, 2011
- Submitted: May 2, 2011
- Operation: Air carrier
- Aircraft: N208JQ
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000257
- Aircraft time: 5,719 hours, 4,455 cycles
- System (JASC): 2530 · Buffet/Galleys
- Part: Coffeemaker
- Condition: Odor
- Location: Galley
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON CLIMBOUT, PASSING THROUGH 20,000 FEET, F/A CALLED FLIGHT DECK REPORTING A SMOKY ODOR IN THE AFT GALLEY.  THERE WAS NO VISIBLE SMOKE.  LEVELED OFF AT FL240,  DIVERTED.  ATC DECLARED AN EMERGENCY.  WHILE STARTING DESCENT, F/A REPORTED THE ODOR HAD DISSIPATED AND THE SOURCE APPEARED TO BE THE AFT COFFEEMAKER WHICH WAS SPILLING COFFEE ONTO THE HOT BURNER PLATE.  LANDED WITHOUT INCIDENT.  MX RAN BOTH ENGINES WITH APU BLEED OFF AND BOTH PACKS RUNNING TO TAKEOFF POWER AND BACK TO IDLE, THEN ISOLATED THE ENGINE BLEEDS AND RAN PACKS WITH APU BLEED ON FOR 20 MINUTES.  NO ODOR NOTED, PLACED COFFEEMAKER ON NEF.  THE NEF WAS CLEARED THAT NIGHT WITH AN OPS CHECK GOOD.
